MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW,FIXATION,BONE
Model Number 201.768
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: hrs.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an open reduction internal fixation (orif) of the distal radius system implantation, while inserting an unknown volar variable angle (va) plate, the surgeon was using a guide block on the unknown plate.The surgeon preferred inserting provisional 2.4mm cortex screws in the distal portion of the unknown plate through the guide block.However, two (2) of the cortex screws would not fit through the guide block.One of them did.The surgeon understood that the unknown variable angle (va) locking screws are to be used in the distal portion, cortex screws have been used in the past to compress the unknown plate provisionally before replacing with an unknown va variable angle (va) locking screws.The surgeon inserted an unknown variable angle (va) locking screws instead of a cortex screws.The issue was that the 2.4mm cortex screws heads are different diameters and some would not fit through the guide block.The procedure was completed successfully with a surgical delay of five (5) minutes.There was no patient consequence reported.Concomitant device reported: plate (part number unknown, lot unknown, quantity 1), guide block for 2 column plate 7 hole head/left (part number 03.111.701, lot unknown, quantity 1), 2.4mm cortex screw slf-tpng with t8 stardrive recess 18mm (part number 201.768, lot unknown, quantity 1).This report involves one (1) 2.4mm cortex screw slf-tpng with t8 stardrive recess 18mm.This is report 2 of 3 for (b)(4).

Brand Name
2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10289914
Report Number2939274-2020-03248
Device Sequence Number811757
Product Code HWC
UDI-Device Identifier10886982142771
UDI-Public(01)10886982142771
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201.768
Device Catalogue Number201.768
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2020
Initial Report FDA Received Date07/17/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4MM CORTEX SCREW SLF-TPNG 18MM; GUIDE BLOCK FOR 2 COLUMN PLATE 7 HOLE HEAD/LEFT; UNK - PLATES
Patient Age38 YR